from the injections menu
LET HIM KNOW YOU CARE
[A woman wrote...]
Post RP 18 months... At times my partner gets an erection (not suitable for
intercourse) but does have substance. No luck with Viagra even at
highest dose. Has tried MUSE suppositories also at highest
dose - inserted at Doc's office. Only head of penis swelled and was painful. Partner considering the injections but very reluctant. How do I support him
and encourage him at the same time. Looking for words of wisdom as well as
the tried and true ways to ease the discomfort of the thought and
actual administering of the drug. Please keep in mind that he has been very
reluctant to try anything, he feels as though the erection should occur
[A wife responded...]
My husband is 18 months post RP also, only had one nerve bundle spared,
libido not what it used to be either. He is impotent, only sometimes
capable of "chubbies." We are using the bi-mix now. He was just as
reluctant as your partner to do anything about the impotence. We had
several "talks," usually while taking a walk in the neighborhood or
sometimes thru confrontation!
He needs to understand that his erections may never occur without aids
following RP surgery. Didn't his doctor explain this to him? I
haven't got any words of wisdom. I just kept bringing up the subject, asking my husband questions about how he felt, if there was anything I could do to help
him regain his libido, and NEVER gave up on him.
We used oral sex, mainly, to keep our love-life alive. Viagra didn't work, and he hated the pump. He tried Caverject at 6 months and experienced priapism. It took me
another 6 months to talk him into trying one of the mixes. The tri-mix still
caused aching, so we moved on to a bi-mix. That didn't work sufficiently
(wrong strength), so we went back to the Urologist on his last checkup armed
with all the information I could find. He gave us a couple of prescriptions
to "try out" and told us to call him if we were not successful.
Thankfully, the new bi-mix works!
Since the MUSE gave your husband pain, he will probably have the same
reaction to Caverject and quite possibly, the tri-mix, since they all contain
prostaglandin-E, which causes the aching feeling men experience. No,
it is not "natural" to inject oneself in the penis, but it really is not at
all painful (according to mine). It just takes some getting used to! If
yours decides to try injections, the initial dose will be administered in a
doctor's office, and he will be taught how to do the injecting. It
will help if you are present during this visit.
Good luck. Keep your lines of communication open with your partner.
Let him know that you care for him more than ever now and that you would like
to express your care for him in the most intimate way possible.